Wildfire, Moses Lake Area
- When
- July 13, 12:00 AM PST to July 14, 5:00 PM PST
- Where
- Moses Lake Area forecast zone
- Property damage
- $2,000
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The Willow Creek Fire, centered five miles east of Ephrata, had an unknown cause and burned 3,600 acres. Three out buildings were destroyed in the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Willow Creek Fire, centered five miles east of Ephrata, had an unknown cause and burned 3,600 acres. Three out buildings were destroyed in the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 12, 9:20 PM PST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1020 PM PDT SAT JUL 12 2008 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE REGION THROUGH MID-WEEK. A COUPLE OF WEAK SYSTEMS WILL DO LITTLE MORE THAN STIR UP THE WIND ON MONDAY AND TUESDAY WITH ANY CHANCE OF PRECIPITATION RELEGATED WELL NORTH OF THE AREA IN CANADA. && .DISCUSSION... TONIGHT THROUGH TUESDAY...DAYTIME VISIBLE IMAGERY TELLS THE BULK OF THE STORY ACROSS THE AREA. CLEAR SKIES DOMINATE WITH A RIDGE AXIS CENTERED WEST OF THE CASCADES STILL DEFLECTING THE LARGE SCALE STORM TRACK WELL TO OUR NORTH INTO NORTHERN BRITISH COLUMBIA AND THE SOUTHERN YUKON. A COUPLE OF FEATURES OF NOTE OVER THE PACIFIC WILL PLAY A ROLE IN OUR PATTERN EVOLUTION OVER THE NEXT COUPLE OF DAYS. A VERY WEAK WAVE EMBEDDED IN A VERY DRY ENVIRONMENT AROUND 40N/138W IS MOVING UP THE WESTERN FLANK OF THE RIDGE...WHILE AT THE SAME TIME A STRONGER AND MORE MERIDIONALLY STRETCHED UPPER PV ANOMALY IS DIVING SOUTH FROM ABOUT 35N/150W OVER THE CENTRAL PACIFIC. THE MODELS UNTIL THE 12Z CYCLE TODAY HAVE HAD A VERY DIFFICULT TIME RESOLVING ESPECIALLY THE SECOND DISTURBANCE. AS A RESULT...THE MODELS HAD PREVIOUSLY BEEN SHEARING IT OUT MUCH MORE QUICKLY THAN IS OCCURRING ON WATER VAPOR AS OF NOW. THE NET IMPACT WAS TO DRAG A SYSTEM ACROSS THE SOUTHERN PORTION OF BRITISH COLUMBIA ON MONDAY...WHICH LOOKED TO MARKEDLY KICK UP OUR WINDS AND COOL US DOWN A BIT. IN FACT...THE NAM STILL HAS THIS SOLUTION...BUT IT IS THE ONLY MODEL THAT DOES. THE OTHER MODELS...MOST NOTABLY THE GFS AND ECMWF...SHEAR OFF ONLY A PORTION OF THE ENERGY FROM THE MASSIVE GYRE AROUND 35N/150W AND DRAG IT ACROSS CENTRAL BRITISH COLUMBIA...WHICH AT THE SAME TIME DRAGS SOME ELEVATED MOISTURE FROM THE WEAKER SYSTEM IT SWEEPS UP ACROSS THE AREA BY THROUGH THE EARLY PART OF THE WEEK. THE REMAINING LARGER UPPER SYSTEM REMAINS OFF SHORE THROUGH TUESDAY AT LEAST...AND AS THE WEAK SHEARED ENERGY OVERTOPS THE RIDGE...THE APPROACH OF THE LARGER SYSTEM WORKS TO ACTUALLY ENHANCE RIDGING AND SOUTHERLY FLOW OVER THE AREA BY TUESDAY. AS A RESULT...MEX NUMBERS HAVE JUMPED ALMOST 10 DEGREES FROM THOSE DEPICTED YESTERDAY...AND MODEL 850 MB TEMPERATURES SUPPORT THIS WITH RISES OF NEAR 8C FROM WHAT THEY WERE FORECASTING YESTERDAY. THE NET RESULT WILL BE ALMOST NO NOTICEABLE CHANGE IN FORECAST HIGH TEMPERATURES RIGHT THROUGH TUESDAY AS THE RIDGE STAYS IN PLACE WITH LITTLE SHORT WAVE ENERGY REALLY ABLE TO HAVE MUCH INFLUENCE ON AN IMPROVING MIXING SITUATION WITH LOW LEVEL WARM ADVECTION INCREASING EVEN AS 500 MB HEIGHTS BEGIN TO SAG A BIT BY TUESDAY. /FRIES TUESDAY NIGHT THROUGH SATURDAY...MODELS IN GOOD AGREEMENT WITH A DRY WESTERLY FLOW THROUGH THE PERIOD. WEAK SHORT WAVES WILL OCCASIONALLY PASS THROUGH THE AREA BUT GIVEN SPARSE MOISTURE DRY CONDITIONS WILL LIKELY CONTINUE. MAIN EFFECT FROM PASSING SHORT WAVES WILL BE INCREASED WESTERLY WINDS AT TIMES...BUT NOTHING VERY UNUSUAL FOR JULY. THIS PATTERN WILL ALSO SUPPORT TEMPERATURES CLOSE TO NEAR NORMAL READINGS. JW && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH 06Z MONDAY. SOME SMOKE IS POSSIBLE AROUND KEAT...WITH THE WILDFIRE CONTINUING TO BURN NEAR BADGER MOUNTAIN...BUT CONFIDENCE IS LOW THAT VISIBILITIES WILL DROP BELOW 7SM SO LEFT MENTION OUT OF TAFS. SW WINDS WILL INCREASE BETWEEN 19Z-02Z ACROSS THE COLUMBIA BASIN...SPOKANE AREA AND THE PALOUSE. ANTICIPATE INCREASED WEST WINDS IN KEAT AFTER 00Z. RFOX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 55 89 58 87 56 88 / 0 0 0 0 0 0 COEUR DALENE 51 88 56 87 54 88 / 0 0 0 0 0 0 PULLMAN 47 86 52 86 49 87 / 0 0 0 0 0 0 LEWISTON 56 95 62 95 60 95 / 0 0 0 0 0 0 COLVILLE 51 91 54 90 51 91 / 0 0 0 0 0 10 SANDPOINT 44 84 50 84 48 84 / 0 0 0 0 0 10 KELLOGG 52 86 57 86 54 87 / 0 0 0 0 0 0 MOSES LAKE 57 95 59 93 59 92 / 0 0 0 0 0 0 WENATCHEE 63 93 63 92 62 91 / 0 0 0 0 0 0 OMAK 55 94 56 92 55 91 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 630 AM PDT SAT JUL 12 2008 IDZ001>004-026-027-WAZ031>038-041>044-131330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 630 AM PDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127332.